Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Coumadin problem - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   My Dad who is 81 year ald is taking cumadin on regual basisand it's under the control, His number is 2,5 and it just was check about a week ago. Yesterday, before he shaved he put napkin in a hot water and out in on his face anbd till now he has red spots on his face.It was very bright in the begining and right now it's not so bright and still there.Should we be concern about it and see the doctor?
Doctor :   Hi
User :   hello
User :   Nice to meet you
User :   I hope i out it in a right words
User :   put
Doctor :   pls. give me fe secs. to got hrough your query.
User :   ok
Doctor :   Ok, IT must be Coumadin ?
User :   it's what Im thinking
Doctor :   A variant of warfarin.
User :   that spots appeared right after he put a hot napking
User :   sorry of a wrong spelling..yes coumadin
Doctor :   No issue about that
Doctor :   Ok.
Doctor :   Does he have any excessive bleeding anywhere else in the body ?
User :   no
User :   nowhere
Doctor :   like gums or etc.
User :   no
Doctor :   That is very encouraging.
User :   everything else is fine
Doctor :   How big are the red spots and how many ?
User :   all over his face
User :   it's not bright red abymore
User :   anymore
User :   but it's already almost 24 h
Doctor :   Ok
Doctor :   I would advise you to stop warfarin for one day.
User :   it seems like you burn a skin..even it was not so hot..
Doctor :   But all this depends on the past history of the patient
User :   I understand
User :   so you think it's because of medication
Doctor :   what is the exact problem he is using it for ?
User :   his heart problem
Doctor :   What exact cardiac problem he has ?
User :   valve problem and irregular puls
Doctor :   Ok.
Doctor :   Since when he has been using coumadin?
User :   from June 2010
Doctor :   Ok.
User :   he has brusis from time to time..and come and goses..nothing serious
User :   do you think it worse to see a doctor?
Doctor :   The best thing is to apply the following lotion on the red spots : User :   worth
Doctor :   1. Kamillosan ointment.
Doctor :   2. Cool(not too cold) water sponging on the face
Doctor :   these have to be done twice daily.
User :   kamillosan ointment
User :   where can we get it?
Doctor :   if the reddishness doesnt decrease in next 24 hrs, or there is bleeding from the face, then immediately you might have yo stop coumadin for one day, and seek an appointment with the cardiologist.
Doctor :   It is OTC, Available in medical stores.
User :   thank you..
Doctor :   Thank you for consulting me, And hope your dad gets well soon.
User :   thank you
Doctor :   Take care, bye for now.
User :   vye
User :   bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor